WITN  | Greenville, NC  | News, Weather, Sports

Bizarre Side Effect

One cancer drug may have an odd side effect, causing its users to lose their fingerprints!

The drug is sold as Xeloda and can be used to treat advanced colorectal and head and neck cancer. Some patients may develop hand-foot syndrome, in which the palms become inflamed and peel.

A doctor in Singapore is reporting that one of his patients on Xeloda developed a mild case of hand-foot syndrome, and actually lost his fingerprints. He didn't realize it until US immigration officials held him for several hours before letting him into the country.

Experts say cancer patients on the drug might want to carry a doctor's note with them if they plan on foreign travel.


Comments are posted from viewers like you and do not always reflect the views of this station.
powered by Disqus
WITN

275 E. Arlington Blvd. Greenville, NC 27858 252-439-7777
Gray Television, Inc. - Copyright © 2002-2014 - Designed by Gray Digital Media - Powered by Clickability 46228452 - witn.com/a?a=46228452